“Determining the Number of Regimes in Markov-Switching VAR and VMA Models”
We give stable finite order VARMA(p*; q*) representations for M-state Markov switching second-order stationary time series whose autocovariances satisfy a certain matrix relation. The upper bounds for p* and q* are elementary functions of the dimension K of the process, the number M of regimes, the autoregressive and moving average orders of the initial model. If there is no cancellation, the bounds become equalities, and this solves the identification problem. Our class of time series include every M-state Markov switching multivariate moving average models and autoregressive models in which the regime variable is uncorrelated with the observable. Our results include, as particular cases, those obtained by Krolzig (1997), and improve the bounds given by Zhang and Stine (2001) and Francq and Zakoian (2001) for our classes of dynamic models. Data simulations and an application on foreign exchange rates complete the paper.
|Date of creation:||2013|
|Date of revision:|
|Contact details of provider:|| Postal: |
Web page: http://www.unive.it/dip.economia
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Zacharias Psaradakis & Nicola Spagnolo, 2006. "Joint Determination of the State Dimension and Autoregressive Order for Models with Markov Regime Switching," Journal of Time Series Analysis, Wiley Blackwell, vol. 27(5), pages 753-766, 09.
- Zacharias Psaradakis & Nicola Spagnolo, 2003.
"On The Determination Of The Number Of Regimes In Markov-Switching Autoregressive Models,"
Journal of Time Series Analysis,
Wiley Blackwell, vol. 24(2), pages 237-252, 03.
- Zacharias Psaradakis & Nicola Spagnolo, 2002. "On the Determination of the Number of Regimes in Markov-Switching Autoregressive Models," Computing in Economics and Finance 2002 83, Society for Computational Economics.
- Hansen, Bruce E, 1992. "The Likelihood Ratio Test under Nonstandard Conditions: Testing the Markov Switching Model of GNP," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 7(S), pages S61-82, Suppl. De.
- Engel, Charles & Hamilton, James D, 1990. "Long Swings in the Dollar: Are They in the Data and Do Markets Know It?," American Economic Review, American Economic Association, vol. 80(4), pages 689-713, September.
When requesting a correction, please mention this item's handle: RePEc:ven:wpaper:2013:03. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Geraldine Ludbrook)
If references are entirely missing, you can add them using this form.